MAUDE Adverse Event Report: CONMED CORPORATION 2.0MM STERLING FULL RADIUS RESECTOR; ARTHROSCOPIC BLADE/BUR

CONMED CORPORATION 2.0MM STERLING FULL RADIUS RESECTOR; ARTHROSCOPIC BLADE/BUR
Catalog Number C9940
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint is confirmed.Evaluation was performed and confirmed that the inner tube was broken off at the tip, not the weld location.Broken blade tip was returned for evaluation.Outer tube shows no signs of misuse.Critical dimensions and found no issue.This is a technique-dependent device and the most likely cause of this failure is user-related.Excessive force, lateral/side loading, and/or stalling of the device was used that caused the bur inner tube to break.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised the following: do not apply excessive loading on the shaver blade or bur.Cutting performance is not increased with force.Excessive force or using the shaver blades or burs as a lever can cause damage to the device including permanent deformation, shedding of metal (wear), motor seizure and overheating.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the c9940, 2.0mm sterling bur, during the surgery, tip of the inner shaft of this product was broken.The tip was retrieved.Pictures were provided.There was no patient injury or delay of surgery reported.This report is being raised based on device malfunction with potential for injury upon reoccurrence.

Brand Name
2.0MM STERLING FULL RADIUS RESECTOR
Common Device Name
ARTHROSCOPIC BLADE/BUR
Manufacturer (Section D)
CONMED CORPORATION
11311 concept boulevard
largo FL 33773
MDR Report Key8457222
Report Number1017294-2019-00038
Device Sequence Number354659
Product Code GFA
UDI-Device Identifier10845854017739
UDI-Public(01)10845854017739(17)230813(10)953183
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/13/2023
Device Catalogue NumberC9940
Device Lot Number953183
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2019
Initial Report FDA Received Date03/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1